Iowa, 2009Flood in Iowa, June 22 to 23, 2009
June 22 to 23, 2009 · NWS DVN · 1 event in 1 county or zone
Heavy rains during the middle of the month resulted in the Iowa River at Wapello going above the moderate flood stage level of 22 feet on June 22nd around 3 pm. 4 feet around 1130 pm June 23.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $250,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains during the middle of the month resulted in the Iowa River at Wapello going above the moderate flood stage level of 22 feet on June 22nd around 3 pm. It crested around 22.4 feet around 1130 pm June 23. It fell below the moderate flood stage level around 130 pm June 23.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 22, 12:01 PM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 22, 12:01 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
101 PM CDT MON JUN 22 2009
.UPDATE...
WITH WIDESPREAD MID AND UPPER 70 DPTS AND NO SIGNS OF MIX-DOWN
DRYING SOUTH OF I-80 THIS AFTERNOON...HAVE GONE AHEAD AND ISSUED A HEAT
ADVISORY FOR ROUGHLY THE SOUTH HALF OF THE DVN CWA THROUGH 00Z/7 PM
CDT THIS EVENING...AND WILL LIKELY NEED TO EXPAND MOST OF THE REST
OF THE DVN CWA THROUGH AT LEAST 00Z WEDNESDAY WITH 4 PM PACKAGE.
HAVE KEPT SLIGHT CHC POPS FOR ISOLATED THUNDERSTORMS IN THE FAR
EASTERN AND SOUTHERN CWA IN ENHANCED CU FIELD FOR THIS
AFTERNOON...BUT NO ORGANIZED FORCING AND IN-BUILDING WARM WEDGE
ALOFT ARE BECOMING INHIBITING FACTORS. WILL WATCH OF ANY
CONVECTIVE TRENDS THROUGH 4 PM WITH MAIN PACKAGE ISSUANCE.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CEDAR-DES MOINES-
HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
WARREN.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLARK-SCOTLAND.
&&
12Hazardous weather outlook, Jun 22, 3:56 AM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 AM CDT MON JUN 22 2009
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
456 AM CDT MON JUN 22 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID MORNING ALONG
AND SOUTH OF HIGHWAY 34. THE MAIN THREAT ASSOCIATED WITH THESE STORMS
WILL BE LOCALLY HEAVY RAIN WHICH COULD RESULT IN THE PONDING OF
WATER ON ROADS AND IN LOW LYING AREAS. WIND GUSTS OF 40 TO 50 MPH
ARE ALSO POSSIBLE FROM THE STRONGER STORMS. THE SAME AREA MAY ALSO
SEE ISOLATED THUNDERSTORMS THIS AFTERNOON. WHILE SOME OF THESE
STORMS MAY BE STRONG WITH GUSTY WINDS AND HEAVY DOWNPOURS...SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME.
HOT AND HUMID CONDITIONS WILL BE OVER THE AREA AGAIN TODAY.
AFTERNOON TEMPERATURES IN THE LOW 90S WILL COMBINE WITH THE HIGH
HUMIDITY TO PRODUCE HEAT INDICES AROUND 100 OVER AREAS ALONG AND
SOUTH OF INTERSTATE 80.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE HOT AND HUMID CONDITIONS WILL CONTINUE INTO WEDNESDAY WITH
HIGH HUMIDITY AND TEMPERATURES IN THE UPPER 80S TO MIDDLE 90S
CONTINUING TO PRODUCE AFTERNOON HEAT INDICES NEAR 100.
THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY AND
AGAIN FRIDAY NIGHT THROUGH SUNDAY. IT IS TOO SOON TO DETERMINE TO
THREAT OF SEVERE WEATHER WITH THESE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DLF
In the hours before
Local storm report, Jun 22, 10:04 AM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1104 AM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM TSTM WND DMG FAIRFIELD 41.01N 91.97W
06/22/2009 JEFFERSON IA LAW ENFORCEMENT
TREE LIMBS DOWN ON POWERLINES IN FAIRFIELD. POWER OUTAGES
REPORTED ON NORTH SIDE OF FAIRFIELD. DELAYED REPORT.
&&
CHRISLLocal storm report, Jun 22, 10:06 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1106 AM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG 8 NW ARGYLE 40.62N 91.67W
06/22/2009 LEE IA LAW ENFORCEMENT
TREES AND POWER LINES DOWN. DELAYED REPORT.
&&
CHRISLLocal storm report, Jun 22, 10:45 AM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1145 AM CDT MON JUN 22 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HEAVY RAIN HOMESTEAD 41.77N 91.87W
06/22/2009 M3.90 INCH IOWA IA TRAINED SPOTTER
DELAYED REPORT FROM IOWA COUNTY LANDFILL NEAR HOMESTEAD.
3.9 INCHES 24 HOUR TOTAL FOR SUNDAY. 4 INCHES IN ONE HOUR
OBSERVED SATURDAY.
&&
DLSFlood, Louisa
- When
- June 22, 2:00 PM CST to June 23, 12:30 PM CST
- Where
- Louisa County, 0.86 mi SE of Columbus City to 4.87 mi S of Newport
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 41.260, -91.370
Heavy rains during the middle of the month resulted in the Iowa River at Wapello going above the moderate flood stage level of 22 feet on June 22nd around 3 pm. It crested around 22.4 feet around 1130 pm June 23. It fell below the moderate flood stage level around 130 pm June 23.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Illinois, June 22 to 25, 20095 deaths · 3 events
- Heat in Illinois, June 22 to 23, 20091 death · 19 events
- Heat in Nebraska, June 22 to 24, 2009$4.0 million · 5 events
- Hail and Damaging Winds in Tennessee, June 22, 20094 injured · $225,000 · 62 kt wind · 17 events
- Hail and Damaging Winds in Georgia, June 22, 2009$729,000 · 1.25 in hail · 22 events
- Coastal Flood in South Carolina, June 22, 2009$395,000 · 34 events
- Flooding in Illinois, June 22 to 24, 2009$750,000 · 3 events
- Damaging Winds in Indiana, June 22, 2009$415,000 · 83 kt wind · 6 events
- Flooding in Iowa, June 22, 2009$500,000 · 2 events
- Damaging Winds and Heavy Rain in Kentucky, June 22, 2009$225,000 · 65 kt wind · 4 events
- Flash Flood in Illinois, June 22, 2009$250,000 · 1 event
- Flood in Iowa, June 22 to 24, 2009$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173646.